MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP3015X
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: one photograph was received from the account, capturing the euphora 3.0x15mm balloon inside the guide catheter.The euphora balloon appears to be inflated inside the guide catheter however this cannot be confirmed.Device analysis: the device returned with a detachment on the transition tubing 27.7cm proximal to the distal tip, and immediately proximal to the guidewire entry port.The detached distal portion of the device was loaded into the guide catheter.The transition tubing was stretched and uneven on both sides of the detachment site.The balloon returned deflated with traces of residue present inside the balloon.The proximal balloon bond was stretched.Deflation testing could not be performed.
 
Event or Problem Description
It was reported that the physician was attempting to use a euphora balloon catheter to treat a non -tortuous proximal rca lesion.No damage was noted to device packaging and no issues removing device from hoop.Device was inspected and negative prep performed with no issues noted.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.No resistance was encountered during advancement and no excessive force used.It was reported that the physician noticed that the balloon inflated slowly during first inflation.The physician took the balloon back down and applied some negative pressure again and then tried to take it back up to nominal.The balloon inflated but then would not deflate.The physician captured the balloon with the guide and removed the entire delivery system and started over.The procedure was continued and the patient received a resolute stent with successful outcome and no patient injury.The physician stated that the balloon completely failed to work properly.
 
Additional Manufacturer Narrative
The lesion intended to be treated was in the mid rca.It is reported that detachment of the device at the catheter occurred during positioning at the lesion.The device was removed together with the guide and wire, no interventions required.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6629105
Report Number9612164-2017-00728
Device Sequence Number16424649
Product Code LOX
UDI-Device Identifier00643169560154
UDI-Public00643169560154
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2018
Device Catalogue NumberEUP3015X
Device Lot Number212426724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer06/12/2017
06/12/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date07/06/2017
07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight69